Pupils may become small due to different causes, such as drug abuse, side effects of some medications and underlying medical issues, according to WebMD. Constricted or pinpoint pupils can be a symptom of taking or abusing opiates like morphine or heroin. Pupils become constricted because these opioid drugs stimulate a portion of the autonomic nervous system, states the EMT Spot.Continue Reading
Medical conditions such as a brainstem stroke, iritis and Horner's syndrome can present the symptom of constricted pupils, according to Right Diagnosis. Horner's syndrome is a condition in which the parasympathetic nervous system is damaged, leading to a constricted pupil on the affected side of the face.
Pilocarpine, dihydrocodeine and pethidine are some prescribed medication that can cause the side effect of small pupils. Pilocarpine is a medication used in the treatment of dry mouth, while dihydrocodeine and pethidine are drugs that are prescribed for pain.Learn more about Pain & Symptoms